Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Child diagnosed with aspergers with aggressive behaviour and unusual hand flapping. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
My 5yr old son is diagonised with aspergers symptom 3 months ago.He has agressive behaviour and unusual hand flapping whenever not engaged.Also he has difficulty in writing.He is not taking any medicine at the moment.he has good general health.pls advice me how i can deal with him.Is aspergers disease curable?
Posted Sat, 29 Jun 2013 in Mental Health
Answered by Dr. Payman Hajiazim 5 hours later
Hi there, thanks for asking. Asperger is one of the mild versions of autism. Fortunately, there are good medical options for many features in this problem. For example, for attention deficit which some asperger children have, there are good medications from the class of alpha 2 agonists (for the kids before the age of 6) and medications from the class of stimulants (for after the age of 6). For their aggressive behavior which is commonly seen, doctors usually give a medication from the class of serotonin reuptake inhibitors or if they do not work, a medication from the class of serotonin dopamine antagonists.
I wish him a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor